Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 45, NWS Miami, FL

December 4, 2010Broward County, Collier County, Florida

NWS Miami, FL issued this red flag warning at Dec 4, 2010, 2:35 AM EST for Broward County, Collier County, Florida. It took effect at Dec 4, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 4, 2010, 2:35 AM EST (07:35 UTC)
In effect from
Dec 4, 2010, 12:00 PM EST
Expired
Dec 4, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL

The radar

The Miami radar (KAMX), 76 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1651 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WWUS82 KMFL 040735
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
235 AM EST SAT DEC 4 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR COLLIER, HENDRY,
GLADES, INTERIOR PALM BEACH, AND INTERIOR BROWARD COUNTIES FOR
RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE
HOURS...

FLZ068-072-168-172-040845-
/O.CAN.KMFL.FW.A.0034.101204T1700Z-101204T2300Z/
METRO PALM BEACH-METRO BROWARD-COASTAL PALM BEACH-COASTAL BROWARD-
235 AM EST SAT DEC 4 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE
WEATHER WATCH. 

RELATIVE HUMIDITIES ACROSS THE EASTERN PORTION OF PALM BEACH
COUNTY AND EASTERN BROWARD COUNTY WILL LIKELY ONLY BRIEFLY FALL
BELOW 35 PERCENT THIS AFTERNOON, PERHAPS FOR TWO CONSECUTIVE
HOURS.

$$

FLZ063-066-067-069>071-042300-
/O.UPG.KMFL.FW.A.0034.101204T1700Z-101204T2300Z/
/O.NEW.KMFL.FW.W.0045.101204T1700Z-101204T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-
235 AM EST SAT DEC 4 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT DURING
THIS AFTERNOON ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA FROM THE
LAKE OKEECHOBEE REGION TO THE GULF COAST...AND ALSO ACROSS THE
WESTERN PORTIONS OF PALM BEACH AND BROWARD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BETTWY
1 follow-up statement
353 
WWUS82 KMFL 042319
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
619 PM EST SAT DEC 4 2010

...THE RED FLAG WARNING IS NO LONGER IN EFFECT ...

FLZ063-066-067-069>071-050030-
/O.EXP.KMFL.FW.W.0045.000000T0000Z-101204T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-
619 PM EST SAT DEC 4 2010

THE RED FLAG WARNING IS NO LONGER IN EFFECT AS THE RELATIVE
HUMIDITY CONTINUES TO RISE ABOVE 35 PERCENT ACROSS THE AREA.



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Dec 4, 12:32 AM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Dec 4, 12:32 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1232 AM EST SAT DEC 4 2010

.AVIATION...
VFR ALL TERMINALS THRU PD. SFC WNDS E COAST NW < 10 KTS BCMG
SW-W AFT 20Z. AT KAPF...SFC WNDS NNE < 10 KTS BCMG W-NW AFT
15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  53  75  46 / 0 0 10 -
FORT LAUDERDALE  75  55  77  52 / 0 0 10 -
MIAMI            74  56  77  52 / 0 0 10 -
NAPLES           69  53  73  50 / 0 0 10 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM NOON EST TODAY THROUGH THIS AFTERNOON
     FOR COASTAL BROWARD-COASTAL COLLIER-COASTAL PALM BEACH-
     GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-INLAND PALM
     BEACH-METRO BROWARD-METRO PALM BEACH.

AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...14/MJB
AVIATION/RADAR/FIRE...15/JR
Hazardous weather outlook, Dec 3, 5:52 PM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA - COR
NATIONAL WEATHER SERVICE MIAMI FL
0552 PM EST FRI DEC 3 2010

FLZ063-066>075-168-172>174-040930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
0552 PM EST FRI DEC 3 2010

...COOL TEMPERATURES TO CONTINUE INTO NEXT WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: CLEAR SKIES WILL ALLOW GOOD RADIATIONAL COOLING IN THE
INTERIOR OF SOUTH FLORIDA AND LOW TEMPERATURES WILL RANGE FROM THE
MID 30S TO THE LOWER 40S ACROSS THE WESTERN AND NORTHERN INTERIOR OF
THE REGION LATE TONIGHT. THE LOWEST TEMPERATURES WILL BE NORTH AND
WEST OF LAKE OKEECHOBEE WHERE SOME PATCHY FROST WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PERSISTENT NORTHERLY WIND FLOW AND THE PASSAGE OF A COUPLE OF WEAK
COLD FRONTS ON SUNDAY AND AGAIN ON MONDAY WILL KEEP LOW TEMPERATURES
WELL BELOW NORMAL ACROSS SOUTH FLORIDA. LOW TEMPERATURES IN THE MID
30S WILL BE POSSIBLE NORTH AND WEST OF LAKE OKEECHOBEE SATURDAY
MORNING. ON TUESDAY AND WEDNESDAY MORNINGS, THE NORTH AND CENTRAL
INTERIOR AREAS OF SOUTH FLORIDA MAY SEE THE MID TO UPPER 30S WITH
THE 40S ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.